Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 206, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 17, 2012, 1:14 PM CDT for Simpson County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2012, 1:14 PM CDT (18:14 UTC)
- Expired
- Apr 17, 2012, 1:49 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 43 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
989
WUUS54 KJAN 171814
SVRJAN
MSC127-171900-
/O.NEW.KJAN.SV.W.0206.120417T1814Z-120417T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
114 PM CDT TUE APR 17 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MENDENHALL...MAGEE...
* UNTIL 200 PM CDT
* AT 114 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MENDENHALL TO 8 MILES SOUTHWEST OF MAGEE MOVING NORTHEAST AT
15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MENDENHALL BY 125 PM CDT...
SANATORIUM BY 130 PM CDT...
MAGEE BY 135 PM CDT...
MARTINVILLE BY 145 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3200 9000 3205 8989 3204 8974 3196 8965
3178 8965 3177 8973 3177 8984
TIME...MOT...LOC 1814Z 239DEG 15KT 3195 8992 3179 8978
$$
BYB1 follow-up statement
857
WWUS54 KJAN 171849
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT TUE APR 17 2012
MSC127-171900-
/O.CAN.KJAN.SV.W.0206.000000T0000Z-120417T1900Z/
SIMPSON MS-
149 PM CDT TUE APR 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SIMPSON COUNTY IS
CANCELLED...
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL NORTHEASTERN SIMPSON COUNTY AT 200 PM CDT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3200 9000 3205 8989 3204 8974 3196 8965
3178 8965 3177 8973 3177 8984
TIME...MOT...LOC 1850Z 239DEG 15KT 3203 8977 3187 8963
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 10:57 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 17, 10:57 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1057 AM CDT TUE APR 17 2012 .UPDATE...LARGE SWATH OF RAIN OVERSPREADING MOST OF THE CWA THIS MORNING. SOME FLASH FLOOD WARNINGS HAVE ALREADY BEEN ISSUED AS THREE HOUR RAINFALL TOTALS RANGE FROM 1 TO 3 INCHES ACROSS MAINLY THE WESTERN HALF OF THE CWA. ABUNDANT MOISTURE IS IN PLACE PER 12Z KJAN SOUNDING SHOWING 1.66 INCHES PRECIPITABLE WATER. CURRENT ANALYSIS SHOWS SHORTWAVE JUST TO OUR WEST AND THIS WILL CONTINUE TO TREK EASTWARD DURING THE DAY. THIS SHOULD ALLOW FOR THE RAIN SHIELD TO CONTINUE TO MOVE EAST AND SLOW CLEARING FROM THE WEST. MOST OF THIS ACTIVITY IS JUST RAIN BUT THERE ARE A SMALL NUMBER OF LIGHTNING STRIKES IN THE MORE HEAVIER CONVECTIVE BANDS. GIVEN THIS RELATIVELY SMALL NUMBER OF THUNDERSTORMS...WILL JUST LEAVE WEATHER WORDING AS RAIN FOR TODAY. WARMING HAS BEEN RATHER SLOW TO OCCUR GIVEN RAIN AND EXTENSIVE CLOUD COVER ACROSS THE AREA LIMITING INSOLATION. HAVE GONE AHEAD AND LOWERED HIGHS IN MOST PLACES TODAY. THE EXCEPTION TO THIS HAS BEEN IN THE EAST AND SOUTHEAST WHERE CLOUDS HAVE BEEN LIMITED AND EARLY WARMING SHOULD OCCUR BEFORE THE CLOUDS AND RAIN MOVE IN. ADDITIONAL ADJUSTMENTS NEEDED FOR HOURLY TRENDS IN TEMPS AND DEWPOINTS. UPDATED PRODUCTS ON THEIR WAY OUT. /28/ && .AVIATION...WIDESPREAD IFR CONDITIONS ARE ASSOCIATED WITH A LARGE RAIN/THUNDERSTORM COMPLEX MOVING ACROSS THE FORECAST AREA TODAY. WE WILL SEE RAPIDLY IMPROVING CONDITIONS FROM WEST TO EAST AS WE GO THROUGH MID TO LATE AFTERNOON WITH VFR CONDITIONS ANTICIPATED THROUGH THE EVENING INTO THE OVERNIGHT HOURS. HOWEVER...WITH THE CLEAR SKIES AND GENERALLY LIGHT WINDS...FOG WITH IFR/LIFR RESTRICTIONS COULD BE A CONCERN DURING THE MORNING HOURS. ANY FOG WILL CLEAR OFF BY AROUND 15Z WEDNESDAY MORNING AND VFR CONDITIONS CAN BE EXPECTED THROUGH WEDNESDAY AFTERNOON/EVENING. /EC/ && .PREV DISCUSSION... /ISSUED 415 AM CDT TUE APR 17 2012/ DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT...THE COMBINATION OF A WEAK STALLING FRONT AND AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION HAS RESULTED IN SCATTERED SHOWERS...AND AN ISOLATED THUNDERSTORM OR TWO...LIFTING NORTHEAST ACROSS THE CWA THIS MORNING. WITH THE MAIN SHORTWAVE SWINGING EAST ACROSS THE FORECAST AREA THIS AFTERNOON INTERACTING WITH THIS FRONT...SHOWER ACTIVITY... ALONG WITH A FEW STORMS...IS EXPECTED TO CONTINUE INTO THE AFTERNOON HOURS. RAINFALL COULD BE HEAVY AT TIMES...PARTICULARLY OVER CENTRAL AND SOUTHERN PORTIONS OF THE AREA THROUGH THIS AFTERNOON. SOME LOCATIONS COULD SEE RAINFALL TOTALS BETWEEN 1-3 INCHES BEFORE ALL IS SAID AND DONE. THAT SAID...IF THE MORE INTENSE CONVECTION REMAINS SOUTH OF THE CWA OVER SOUTHERN LOUISIANA AND THE NORTH CENTRAL GULF OF MEXICO... THIS COULD WEAKEN MOISTURE TRANSPORT FURTHER OVER THE FORECAST AREA WHICH COULD THEN RESULT IN KEEPING SHOWER COVERAGE A BIT LESS AND RAINFALL TOTALS A BIT LOWER TODAY. AS THE SHORTWAVE PUSHES THROUGH THE REGION...THE FRONT WILL FINISH ITS SOUTHEAST TREK THROUGH THE ARKLAMISS LATE TONIGHT. RAIN WILL END FROM WEST TO EAST IN THE PROCESS....WITH CLOUDS ALSO BEGINNING TO CLEAR OUT FROM WEST TO EAST OVERNIGHT THROUGH WEDNESDAY MORNING. FOR WEDNESDAY...LOOK FOR CLEARING SKIES AND SLIGHTLY DRIER CONDITIONS AS HIGHS CLIMB INTO THE MIDDLE 70S. MEANWHILE FOR WEDNESDAY NIGHT... LOOK FOR CONTINUED CLEAR SKIES AND LOWS RANGING FROM THE UPPER 40S TO THE MIDDLE 50S. /19/ LONG TERM(THURSDAY THROUGH TUESDAY)...MAIN FOCUS IN THE MEDIUM RANGE WILL BE ON A DIGGING SHORTWAVE INTO THE DEEP SOUTH THAT BOTH GFS AND ECMWF MODELS NOW ARE CLOSING OFF A 500MB(560DM) LOW CENTER NEAR THE MS COAST FOR SATURDAY NIGHT AND THEN MOVING IT SLOWLY EWD. MEANWHILE...A FLAT MID LEVEL RIDGE ALOFT SHOULD HOLD A DRY WNW ZONAL FLOW IN PLACE THURSDAY THAT BACKS WITH WEAK LOW LEVEL WARM ADVECTION DEVELOPING THURSDAY NIGHT AND FRIDAY. EXPECT LOW LEVEL FRONTOGENESIS FROM THE MID SOUTH TO THE ARKLATEX FRIDAY NIGHT WITH INCREASING RAIN/TSRA CHANCES FOR OUR AREA FRIDAY AFTERNOON RIGHT THROUGH SATURDAY EVENING. THE SLOWER PROGRESSION OF THIS SYSTEM WILL RESULT IN HIGHER QPF AMOUNTS THAT WOULD NOW APPEAR TO BE AROUND 2 INCHES WITH LOCALLY HIGHER 3 TO 4 INCHES POSSIBLE IN SERN MS BY EARLY SUNDAY. A WIDER RIBBON OF 1.4 INCH PWATS AND 7-500MB LAPSE RATES OF 6.5C SUPPORT SCATTERED TSRA ALONG THE SLOWING FRONT FRIDAY NIGHT WITH SURFACE CYCLOGENESIS(1003MB) IN THE KMSY VICINITY EARLY SATURDAY. THE FRONT PLODS EWD INTO THE I-59 CORRIDOR LATER ON SATURDAY WITH AN UPPER DEFORMATION ZONE LOCKING IN THE WRAP AROUND MOISTURE BEING FORCED NWWD ON STRENGTHENING ELY LOW LEVEL FLOW THROUGH THE GULF STATES. WE COULD BE IN FOR A REAL SOAKER AS PATTERN TAKING ON MORE OF AN EL NINO LOOK LATELY. WE FINALLY BEGIN DRYING OUT EARLY SUNDAY FOLLOWED BY A NOTICEABLY COOLER AIRMASS FOR THE START OF NEXT WEEK AS OVERNIGHT LOWS LIKELY TO DIP INTO THE 40S EARLY SUNDAY AND MONDAY MORNINGS. OUR HIGHS STAY WELL BELOW NORMAL IN THE 65-72F RANGE SUNDAY BEFORE A WARMING TREND ARRIVES MONDAY AND TUESDAY. HAVE LEANED TOWARD THE ENSEMBLE MEANS FOR MAXES OVER THE WEEKEND AS LONGER DAYLIGHT HOURS TEND TO MODERATE THESE AIR MASSES EFFECTIVELY. 500MB HEIGHT RISES OF 40-60M SUNDAY AND AGAIN ON MONDAY ALLOW LOW LEVEL WAA TO PUSH DAYTIME READINGS UPWARD AND THESE SHOULD BE VERY CLOSE TO THE NORMALS FOR THIS TIME IN APRIL WITH LOWS IN THE BACK INTO THE 50S AND HIGHS 75-80F BY TUESDAY./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 51 77 50 / 99 26 0 0 MERIDIAN 72 51 78 49 / 93 52 2 0 VICKSBURG 68 50 76 48 / 100 13 0 0 HATTIESBURG 75 58 78 53 / 92 60 1 0 NATCHEZ 67 52 74 52 / 94 19 0 0 GREENVILLE 64 51 76 51 / 100 8 0 0 GREENWOOD 64 49 77 49 / 100 14 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EEC/19/40
Hazardous weather outlook, Apr 17, 4:34 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 434 AM CDT TUE APR 17 2012 LAZ024>026-MSZ038-039-043>066-072>074-180945- CATAHOULA-TENSAS-CONCORDIA-WINSTON-NOXUBEE-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 434 AM CDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... ADDITIONAL SHOWERS AND STORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER PORTIONS OF THE OUTLOOK AREA TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS THIS ACTIVITY COULD MOVE REPEATEDLY OVER THE SAME LOCATIONS. RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE IN AREAS WHERE THIS OCCURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>037-040>042- 180945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- 434 AM CDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Local storm report, Apr 17, 11:27 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1127 AM CDT TUE APR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 4 SE COXBURG 32.95N 90.17W
04/17/2012 YAZOO MS PUBLIC
WATER WAS REPORTED OVER A ROAD NEAR THE ZEIGLERVILLE
COMMUNITY...RESULTING IN A TRAFFIC ACCIDENT
1125 AM FLASH FLOOD 1 NNE MYRLEVILLE 32.73N 90.27W
04/17/2012 YAZOO MS POST OFFICE
FLOODING WAS REPORTED ON LUTHER DAVIS ROAD
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:54 AM CDT | Flash Flood Warning | JAN | Holmes, Yazoo | 4 hr |
| Apr 17, 10:17 AM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Warren | 4 hr |
| Apr 17, 10:32 AM CDT | Flash Flood Warning | JAN | Copiah, Lincoln | 3 hr |
| Apr 17, 12:00 PM CDT | Flash Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Rankin, Simpson | 3 hr |
| Apr 17, 1:19 PM CDT | Flash Flood Warning | JAN | Carroll, Choctaw, Grenada, Montgomery, Webster | 4 hr |
| Apr 17, 1:27 PM CDT | Special Weather Statement | JAN | Covington | 28 min |
| Apr 17, 1:35 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 30 min |
| Apr 17, 1:58 PM CDT | River Flood Warning | JAN | Attala, Holmes | 68 hr |
| Apr 17, 2:23 PM CDT | Special Weather Statement | JAN | Covington | 32 min |
| Apr 17, 2:42 PM CDT | Special Weather Statement | JAN | Covington, Lamar | 28 min |
| Apr 17, 3:12 PM CDT | Special Weather Statement | JAN | Forrest, Jones | 28 min |
| Apr 17, 3:37 PM CDT | Special Weather Statement | JAN | Forrest, Jones | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.